My mom is 83 and is on atenolol 50 Mg in AM and 25 at bedtime. She is also on risperdol, remeron, xanax. She is extremely fatigued. How would one taper the atenolol dose and how safe is it. Her blood presure yesterday was 102/48 which is too low.
I wanted to add that she has been on the atenolol for about six years for palpitations and high blood pressure attributed to lyme disease. She has chronic lyme disease so the beta blocker does not help with the crushing fatigue. Atenolol has also caused her psorasis to get VERY BAD. What has anyone been able to taper to, a calcium channel blocker. Or does one need to stay on a beta blocker for life since the heart has become dependent on it?
Please do this under a doctors care. Stopping atenolol can prove fatal. The atenolol may not be the cause of the tiredness. It may be that her heart is weaker and causing her to be tired. When I took atenolol it did not make me tired at all. Atenolol did not make my mom tired.
Stop Atenolol under a Doctors care?? If the Doctor was competent he would not have prescribed it in the first place. I'm on Atenolol 25 mg for about 1 year for Blood Pressure due to Poly Cystic Kidney Disease, to keep the blood pressure down, together with Hydrochlorothiazide 25 mg.
I had to go to the Emergency for intense Head Rush, and pain in my left arm. The ekg was fine and they couldn'[t find anything wrong, yet I still have very strong Head Rush and Pain in back and left arm rush. I was dehydrated. I stopped the hydrochlorothiazide and am stopping the Atenolol by reducing the dose by 1/2 for 7 days to 12-1/2 mg, then reducing to 6-1/4 mg for another 7 days, then stopping it altogether.
I plan on using the elliptical to exercise on, which has lowered my blood pressure in the past; but now I don't know what effects Atenolol
has had on my heart long term. Do not trust Doctors or Medication that can screw you up for the rest of your life!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.